Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 28, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Oct 10, 2006, 9:45 AM CDT for Burleson County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2006, 9:45 AM CDT (14:45 UTC)
- Expired
- Oct 10, 2006, 10:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Burleson County, TX
The radar
The Ft Hood radar (KGRK), 89 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 6:43 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.8 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 101448
TORHGX
TXC051-101515-
/O.NEW.KHGX.TO.W.0028.061010T1445Z-061010T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
945 AM CDT TUE OCT 10 2006
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
BURLESON COUNTY IN SOUTHEAST TEXAS
* UNTIL 1015 AM CDT
* AT 936 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO SOUTHWEST OF
CALDWELL MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SNOOK...
A TORNADO WATCH IS IN EFFECT UNTIL 1 PM CDT FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3059 9643 3055 9641 3053 9638 3055 9636
3048 9634 3045 9629 3037 9666 3060 9671
3062 9669 3063 9651
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 10, 6:35 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Oct 10, 6:35 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 635 AM CDT TUE OCT 10 2006 .UPDATE... SPC WILL BE ISSUING A TORNADO WATCH FOR THE NW HALF OF SE TX (AREAS NORTH AND WEST OF HOUSTON) UNTIL 19Z. WILL UPDATE FORECAST TO ADD MENTION OF SEVERE. STILL LOOKS LIKE MAIN THREAT WILL OCCUR IN THE LATE MORNING THROUGH AFTERNOON HOURS ONCE HEATING DEVELOPS. 35 && .DISCUSSION... WATER VAPOR IMAGERY SHOWS THE STRONG SHORTWAVE OVER EASTERN NEW MEXICO AND FAR WEST TX EARLY THIS MORNING WITH AN MCS ONGOING AHEAD OF SHORTWAVE FROM AROUND ABILENE TO SAN ANGELO. MOISTURE CONTINUES TO INCREASE ACROSS SE TX...WITH 850 MB DEWPOINTS OF 11-14C AND SFC DEWPOINTS CLIMBING INTO THE LOWER 70S. MODEL FORECAST SOUNDINGS DEPICT A SATURATED COLUMN TODAY WITH K-INDICES IN THE MID TO UPPER 30S AND LOW CONVECTIVE TEMPS. UPPER DIFFLUENCE IS FAIRLY PRONOUNCED ALREADY AND 00Z ANALYSIS SHOWS A 100+ KT JET MAX THAT WILL MOVE ACROSS NORTH TX LATER TODAY FURTHER ENHANCING UPPER DIFFLUENCE OVER THE AREA. WHILE SOME SCATTERED ACTIVITY WILL OCCUR THIS MORNING...EXPECTING THE BRUNT OF THE STORMS TO BEGIN AFFECTING OUR WRN ZONES LATE MORNING...SPREADING INTO THE CENTRAL/EASTERN ZONES MIDDAY TO EARLY AFTN. THE MAIN CONCERN FOR TODAY IS THE SEVERE WEATHER POTENTIAL. SPC HAS PLACED ALL OF SE TX IN A SLIGHT RISK FOR DAY 1. WHILE SHEAR PROFILES BECOME FAIRLY IMPRESSIVE (HELICITIES INCREASE TO 150-200 M2/S2 THIS AFTN)...THE WIDESPREAD CLOUDS/RAIN WILL LIMIT INSTABILITY. FOR NOW WILL OPT TO LEAVE OUT MENTION OF SEVERE IN FORECAST...BUT WILL MENTION POSSIBILITY OF ISOLATED SEVERE STORMS AND HEAVY RAIN IN HWOHGX. SHORTWAVE WILL SHEAR OUT ACROSS SRN PLAINS LATER TODAY. SIMILAR TO THE LAST SEVERAL NAM RUNS...THE 00Z GFS NOW SHOWS THE WEAK COLD FRONT OVER NORTH TX PUSHING ACROSS SE TX OVERNIGHT. THIS BOUNDARY SHOULD PUSH THE BULK OF THE CONVECTIVE THREAT TO THE CENTRAL/COASTAL ZONES THIS EVENING. GFS SHOWS PWS FALLING TO AN INCH OR LOWER ON WEDNESDAY. HOWEVER THINK IT WOULD BE PRUDENT TO LEAVE LOW POPS IN THE FCST WITH WEAK RETURN FLOW EXPECTED IN THE AFTN. STRONG COLD FRONT IS STILL ON TAP TO CROSS SE TX THURSDAY. 00Z NAM IS ABOUT 9 HRS FASTER THAN GFS WITH FRONT...HOWEVER STUCK WITH SLOWER GFS MOVEMENT SINCE IT IS CLOSEST TO OTHER MEDIUM RANGE SOLUTIONS. EXPECTING FRONT TO ENTER OUR NRN ZONES MIDDAY TO EARLY AFTN...PUSHING OFF THE COAST EARLY THU EVENING. TSRA DEVELOPMENT EXPECTED AS FRONT PUSHES INTO SE TX. RAIN WILL LIKELY LINGER SEVERAL HOURS AFTER THE FROPA WITH ABUNDANT LOW/MID LEVEL MOISTURE STILL IN PLACE. SOUTHERN HALF OF SE TX SHOULD STILL REACH THE MID 80S ON THURSDAY. GFS FORECAST SOUNDINGS SUGGEST SHARPLY FALLING TEMPS IN WAKE OF FROPA (50S IN HOUSTON BY 00Z FRIDAY). NOT FORECASTING THIS YET BUT SOMETHING THAT WILL NEED TO BE WATCHED. HAVE NOT MADE MANY CHANGES TO THE REST OF THE FORECAST. GFS/ECMWF AND OTHER MODELS STILL SHOW COASTAL TROUGH DEVELOPMENT FRI/SAT AFTER FRONT PUSHES OFFSHORE...BUT NEW GFS SHOWS A CONSIDERABLE LOW LEVEL DRY LAYER WHICH PERSISTS OVER MUCH OF THE AREA UNTIL LATE SATURDAY. IN ADDITION...GFS IS MUCH FASTER THAN OTHER MODELS WITH MOVEMENT OF NEXT UPPER LOW OUT OF THE SOUTHWEST...WITH ECMWF STILL HAVING THE LOW WEST OF THE AREA AS LATE AS MONDAY AFTN. BEST BET FOR NOW IS TO STICK WITH PREVIOUS FORECAST WHICH SHOWS A GRADUAL INCREASE IN RAIN CHANCES LATE FRIDAY INTO SATURDAY...CHANCE POPS THE REST OF THE PERIOD. 35 && .MARINE... LOW CONFIDENCE THIS MORNING AS A DEVELOPING MCS COULD REALLY MESS UP THE SURFACE WINDS TODAY. WILL MENTION WIND/SEAS HIGHER IN AND NEAR STORMS TODAY. NAM AND GFS STILL DIFFER ON WIND SHIFT THIS EVENING AND THINK MESO-SCALE MAY ACTUALLY DOMINATE. WINDS WILL QUICKLY TURN AROUND BY WEDNESDAY NIGHT BEFORE SHIFTING AGAIN WITH A STRONG COLD FRONT ON THURSDAY EVENING. AN SCA WILL BE LIKELY THURSDAY NIGHT INTO FRIDAY. 43 && .AVIATION... A MESSY DAY IN STORE FOR TAF SITES. DEEP UPPER TROUGH WILL MOVE EAST TODAY. DEEP MOISTURE AND STRONG UPPER LEVEL WINDS WILL TRIGGER SEVERAL EPISODES OF TSRA TODAY...MAINLY 16-24Z. WILL MENTION TEMPO FOR THIS AFTERNOON AND BRING VSBY/CIGS TO IFR THIS AFTERNOON. SOME POTENTIAL FOR STRONGER WINDS THIS AFTERNOON IN A FEW OF THE STORMS. WILL HIT THE CLL/UTS TAFS A LITTLE STRONGER THAN TAF SITES FURTHER SOUTH DUE TO THE CLOSER PROXIMITY TO AN EJECTING S/WV. 43 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 81 66 90 70 77 / 80 50 20 20 30 HOUSTON (IAH) 83 69 89 70 84 / 70 50 20 20 50 GALVESTON (GLS) 83 75 87 75 84 / 60 50 30 20 50 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 10, 6:00 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 600 AM CDT TUE OCT 10 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-111200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 600 AM CDT TUE OCT 10 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL COMBINE WITH INCREASING MOISTURE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TODAY. DUE TO INCREASING WIND SHEAR IN THE ATMOSPHERE...A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE ISOLATED TORNADOES AND DAMAGING WINDS...WITH A LESSER THREAT OF HAIL. THE SEVERE WEATHER THREAT IS EXPECTED TO BEGIN MID TO LATE MORNING ACROSS THE NORTHWEST COUNTIES OF SOUTHEAST TEXAS...SPREADING TO THE REST OF THE AREA MIDDAY TO EARLY AFTERNOON. IN ADDITION...BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE STORMS TODAY. RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH...WITH ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE. MINOR FLOODING OF STREETS...FEEDER ROADS...AND OTHER LOW SPOTS WILL BE POSSIBLE. HOWEVER...THE FAST MOVEMENT OF THE SYSTEM SHOULD PRECLUDE SIGNIFICANT FLOODING. BY TONIGHT...THUNDERSTORMS WILL BE CONFINED MAINLY TO THE SOUTHERN AND EASTERN PORTIONS OF SOUTHEAST TEXAS. THE SEVERE WEATHER THREAT SHOULD END EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY.
In the hours before
Special weather statement, Oct 10, 9:40 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 940 AM CDT TUE OCT 10 2006 TXZ195-196-101545- BURLESON-BRAZOS- INCLUDING THE CITIES OF...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN 940 AM CDT TUE OCT 10 2006 ...STRONG THUNDERSTORMS MOVING INTO BURLESON AND BRAZOS COUNTIES... STRONG THUNDERSTORMS MOVING EAST AT 30 MPH WILL AFFECT NORTHERN BURLESON AND BRAZOS COUNTIES. THE STRONGEST STORMS WERE MOVING INTO CHRIESMAN AT 930 AM AND WILL PUSH ACROSS CALDWELL BY 945 AM AND AFFECT LOCATIONS ALONG AND WEST OF HIGHWAY 21. THE STORMS ARE EXPECTED TO AFFECT THE BRYAN-COLLEGE STATION AREA BY 1015 AM. GUSTY WINDS OF 40 TO 45 MPH WILL BE POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 2 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 10:18 AM CDT | Tornado Warning | HGX | Brazos, Burleson | 42 min |
| Oct 10, 10:33 AM CDT | Severe Thunderstorm Warning | HGX | Washington | 42 min |
| Oct 10, 11:36 AM CDT | Tornado Warning | HGX | Waller, Washington | 39 min |
| Oct 10, 11:59 AM CDT | Severe Thunderstorm Warning | HGX | Harris | 46 min |
| Oct 10, 12:38 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 52 min |
| Oct 10, 12:53 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 37 min |
| Oct 10, 1:05 PM CDT | Special Marine Warning | HGX | 115 min | |
| Oct 10, 1:11 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Oct 10, 1:19 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 41 min |
| Oct 10, 2:07 PM CDT | Tornado Warning | HGX | Brazoria, Galveston | 23 min |
| Oct 10, 2:52 PM CDT | Special Marine Warning | HGX | 53 min | |
| Oct 10, 3:10 PM CDT | Special Marine Warning | HGX | 2 hr |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.